MAUDE Adverse Event Report: ARTHREX, INC. FIBERTAPE CUTTER; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. FIBERTAPE CUTTER; MANUAL INSTR, GENERAL SURGICAL
Model Number FIBERTAPE CUTTER
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 01/15/2025, it was reported by a sales representative via (b)(4) that an ar-13250 fibertape cutter was broken (see photo).No pieces broke off inside the patient.The case was completed successfully.This was discovered during an rcr procedure on (b)(6) 2025, with no reported patient harm.Additional information was received on 01/20/2025: the case was completed by opening another tray for a working fiber tape cutter.There was no case delay or added anesthesia.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation is confirmed based on the customer-provided picture.Visual evaluation of the customer provided photo noted the tip of the device was damaged.Refer to attachments.Based on the information provided, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to overstressing a device that is damaged naturally and inevitably as a result of normal wear or aging from repeated usage/reprocessing.Manufactured date: 24-mar-2022.

Brand Name
FIBERTAPE CUTTER
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21311648
Report Number1220246-2025-00187
Device Sequence Number8243845
Product Code MDM
UDI-Device Identifier00888867010413
UDI-Public(01)00888867010413(11)220324(10)14943273
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFIBERTAPE CUTTER
Device Catalogue NumberAR-13250
Device Lot Number14943273
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer09/10/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown